September 20, 2007
on hives and the high
It appears, dear friends, that hives are not unlike the boyfriend you tried to shake with help of friends and family and occasional docs, the one who was never good to you but seemed to stick to you like glue. With the help of three prescription antihistamines and steroids, the larger wheals that kept me up until the wee hours and actually had me contemplating a trip to the emergency room Monday morning are - should I knock on wood? - gone.

It's the part of the allergy that allows me to write in my skin that is still rearing its head. It's proven to be a charmer in many a conversation, and I wish I had a party to go to, so I could wow the crowd as I have coworkers with puffy initials written into my arm. Possibly followed by a keg stand.

I will say that I no longer question why athletes use steroids, or housewives or small children for that matter, because the side effect of hypomania is so beautiful that I wish I could manufacture prednisone in my kitchen. I acknowledge that it might be harder to make than the homemade soap I crafted and gifted in the poorer days of graduate school, but that soap never made mama feel like she could spend an evening cleaning the shower tile with a toothbrush or, you know, fly. I’m trying to contain my glee, but I’m guessing it is leaking out in more ways than I know, including hugging acquaintances just to make them uncomfortable and some chipper elevator conversations of my initiation that I just can't seem to contain. I also may or may not have skipped to the restroom just now.

Sad that this will all come to an end when the urine testing for bocce begins. Until then.


30 Comments:

Wow. How come all I ever got from corticosteroids was some bloating and the beginnings of an ulcer?

Blogger Gwen said...

Sounds fun! Especially the bocce part.

No really. I hope you continue to heal. In all ways.

Blogger punky said...

ooh! you are even funnier when you are doped up on prednisone. who knew? As for bocce, it should be known that I totally kick ass at "spocking". Just sayin'.

Blogger Mamma said...

Oh I want in on that!!!

Blogger Mamma said...

Oh I want in on that!!!

Blogger the gazelle said...

thank you so much for linking to Dermatographic urticaria...that's the same thing my doc said I had on Tuesday (but I couldn't remember the word). I'm so very pleased that you also have that, so I could figure out my condition.
Or, perhaps I'm sorry you have that condition, and the hives, and should feel more sympathy/empathy instead of being all excited that I learned a new word.
Hmmm.....

Amy
http://www.gazellesoncrack.com

Blogger Tracy Kaply said...

Dude, it's all fun and games until someone starts chewing glass. Trust me, I KNOW.

Blogger sue said...

Oh, wow... I've had that stuff for years and never knew that's what it was. I just thought I was weird. Okay, well, maybe I am...

I, too, never had those kind of reactions to steroids. Maybe they withheld the 'good' stuff? Huh.

Blogger Dave said...

Sure, it's all shits and giggles right now, but when the roid rage sets in, it's gonna be a different story entirely

Blogger PinkPiddyPaws said...

I'm with Dave. You know I live only a few miles away from the whole "Chris Benoit" situation and all I can say is that the kitties aren't safe until you come off the roids, lady! (not that the CB sitch was humorous at all, actually very sad for us!)

Still.....don't go thinking you are gonna stay on the Steroids and start pumping up for the Ms. Universe competition or anything. I swear... we'll converge on you for an INTERVENTION before you can say "Oh god.. I itch!" ha..ha.ha..! :)

Cinnkitty

Blogger playfulinnc said...

Are you available for hiring?

We're moving Saturday.

Blogger Jorge said...

I find it entertaining that you can skip off to the bathroom AND write about it simultaneously.

Who knew that one of the side effects was that your arms became like Plastic Man's?

Sweet.

Now send your hands up to Toronto, and pull your ass up here. I'm going to be celebrating a victory tomorrow night and I'll want all the company I can get.

Blogger AlwaysArousedGirl said...

Oh god, prednisone makes me want to sleep and climb mountains simultaneously.

Get better quick, cutie.

When I was on prednisone, the main thing for me was eating copious amounts of food. My husband likes to remind me of the episode where I (mistakenly) ordered half a chicken and a family sized side of mashed potatoes, eat them voraciously (he claims chicken bones went flying) and then conked out on the couch.

I'd rather feel like I could fly.

Blogger The Middle Child said...

The whole skipping to the restroom thing cracked me up!

Have a great day!

Blogger MappyB said...

Are you in the DC Bocce League? I played last summer and loved it! I was on the 'roids last year for a rash and it was SO great! I feel you on the hypomania, it's such a fun feeling!

Blogger BOSSY said...

Bossy's daughter had hives which reoccurred periodically and it broke the hearts of hundreds who watched her try to find three-seconds in a row of peace. Luck.

Blogger Mia said...

Someone at work was just telling me how absolutely awesome they felt while taking prednisone for allergies...

I gotta get ME some of that...!!

Blogger Lawyer Mama said...

Damn. Prednisone definitely didn't have the same effect on me. I just wanted to eat everything. And I mean everything.

I'll ask you again to please stop breaking into my email account and altering my emails.

Tell your friend Ubermouth I said hello.

Blogger Scarlet Hip said...

My advice to you, is to start drinking heavily.

Blogger Jürgen Nation said...

The fact that you now have facial hair and testicles notwithstanding, I am so glad you're feeling better.

Blogger Jürgen Nation said...

P.S. Jurgen takes Pred. He does not, however, attack the shower with a toothbrush. Although, now thinking about it, he attacks his genitals with a glee that I have never understood until I read your post. I am hoping that it doesn't affect you that way. Hopefully it's just a dog thing.

Blogger Rachie_B_13 said...

This isn't really related, but it might take your mind off of the itchiness.

http://blam.blogs.com/tripod_charity_gear/

Blogger Melliferous Pants said...

I can write in my skin, too! I figured it was just the curse of being so white I'm just a few shades away from albino. I hope your hives go away and SOON!

Blogger Amber Dalton said...

Thought of you: http://blam.blogs.com/tripod_charity_gear

-AD

Blogger EJ Takes Life said...

Is there any chance this comes from "energetic kissing" per the Wikipedia description, and was therefore at least triggered by something entertaining?

Blogger The Super Bongo said...

Ah yes -- I remember my first day on the juice. In a matter of a few short hours, I went from a weepy lump on the couch to bouncing like flubber off the walls. good times.

Blogger KB said...

I'm so glad they are gone! you poor thing. I can't believe they lasted so long <3

Blogger Brandy said...

I had this very same condition and found it quite entertaining. At least in the few moments between when the writing appeared, and when it begain to itch like crazy.

It turns out the hives were an allergic response to some thyroid medication I was taking. And the hyperthyroidism i was taking the medication for had made me so anxious that I had chewed all my fingernails off down to the quick.

So I had these very entertaining hives, that turned out to be unbelieveably itchy, and no fingernails with which to scratch them.

Post a Comment

<< Home

footer